IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v291y2001i1p89-102.html
   My bibliography  Save this article

The surface diffusion coefficient for an arbitrarily curved fluid–fluid interface. (I). General expression

Author

Listed:
  • M.C. Sagis, Leonard

Abstract

In this paper, we develop a theory for the calculation of the surface diffusion coefficient for an arbitrarily curved fluid–fluid interface. The theory is valid for systems in hydrodynamic equilibrium, with zero mass-averaged velocities in the bulk and interfacial regions. We restrict our attention to systems with isotropic bulk phases, and an interfacial region that is isotropic in the plane parallel to the dividing surface. The dividing surface is assumed to be a simple interface, without memory effects or yield stresses. We derive an expression for the surface diffusion coefficient in terms of two parameters of the interfacial region: the coefficient for plane-parallel diffusion D(AB)aa(ξ), and the driving force d(B)I||(ξ). This driving force is the parallel component of the driving force for diffusion in the interfacial region. We derive an expression for this driving force using the entropy balance.

Suggested Citation

  • M.C. Sagis, Leonard, 2001. "The surface diffusion coefficient for an arbitrarily curved fluid–fluid interface. (I). General expression," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 291(1), pages 89-102.
  • Handle: RePEc:eee:phsmap:v:291:y:2001:i:1:p:89-102
    DOI: 10.1016/S0378-4371(00)00525-2
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437100005252
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/S0378-4371(00)00525-2?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:291:y:2001:i:1:p:89-102. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.